Accupril and Erectile Dysfunction
Because of how rarely erectile dysfunction occurs in people taking Accupril and how common the condition is within the general population, it is difficult to say whether there's a link between the two. However, you should contact your healthcare provider if you do experience erectile dysfunction while taking Accupril. He or she can recommend several different treatment options.
Does Accupril Cause Erectile Dysfunction?
Accupril® (quinapril hydrochloride) is an ACE inhibitor that is used to treat high blood pressure and congestive heart failure. As with all medicines, Accupril has some possible side effects. Some of these side effects can affect a person's sexual well-being. In the case of Accupril, sexual side effects that have been reported include erectile dysfunction.
Erectile dysfunction is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, erectile dysfunction is the repeated inability to get or keep an erection firm enough for sexual intercourse. Erectile dysfunction (ED for short) is also known as impotence.
In clinical studies documenting Accupril side effects, erectile dysfunction was reported in less than 1 percent of people taking the drug. Given how uncommonly this condition was reported and how common it is within the general population, it is difficult to tell whether this side effect is because of the medication, other factors, or a combination of both.
It is impossible for your healthcare provider to know whether you will develop any sexual side effects while taking Accupril. Also, if a person does develop sexual side effects, such as erectile dysfunction, it is difficult to know whether these problems are caused by another condition or Accupril itself.
However, if you develop sexual side effects while taking Accupril, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend, such as an erectile dysfunction medicine. Depending on how severe your sexual side effects are, he or she may also recommend that you adjust your Accupril dosage or try another heart failure or high blood pressure medicine.